MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC SUREFORM; 8MM STAPLER

INTUITIVE SURGICAL, INC SUREFORM; 8MM STAPLER
Model Number 488530-13
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/12/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a da vinci-assisted pulmonary lobectomy surgical procedure, the sureform 30 curved tip stapler was unable to open.The customer tried to use the instrument multiple times but it did not work.The user completed the procedure using a backup instrument with no further issue reported.No fragment fell inside the patient.Isi followed up with the initial reporter and obtained the following additional information: the stapler functioned correctly and was removed from the patient.The staff was unable to open the instrument to put in another reload so a backup stapler was used to continue the procedure.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did not receive the da vinci product with an alleged issue to perform failure analysis.A review of the logs for the sureform stapler associated with this event has been performed.Logs show pn 488530-13, ln u80240612-0136, was installed on the system 5x and fired 5 blue reloads.On each install the first clamp was successful.On installs 1-5, the firings were completed with no pauses for compression.On install 6, the firing was completed with 1 pause for compression.After the 6th firing, the instrument was successfully unclamped per the logs.Approximately 50 seconds after the successful unclamp, the grip release tool was detected on the instrument, represented by error code 22027 in the logs.The stapler was force expired as a result of the grip release detection, represented by error code 282 in the logs.A minute later, logs show two instances of error code 282, indicating that the site may have attempted to re-install the instrument two more times after the force expiration occurred.As there were no unclamp failures shown in the logs, it is unclear what prompted the use of the grip release.There were no additional stapler related errors in the logs.

Brand Name
SUREFORM
Common Device Name
8MM STAPLER
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key22470381
Report Number2955842-2025-29122
Device Sequence Number15477255
Product Code GDW
UDI-Device Identifier10886874121723
UDI-Public(01)10886874121723(10)U80240612
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K211997
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 06/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number488530-13
Device Catalogue Number488530
Device Lot NumberU80240612
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/17/2025
Initial Report FDA Received Date07/10/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown